MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, OFFSET HUMERAL HEAD, 46X18

ENCORE MEDICAL L.P. ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, OFFSET HUMERAL HEAD, 46X18
Model Number 520-46-318
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - these items were not charged to the hospital, the head kept disengaging from the trunnion upon impaction.Another head and neck were opened and worked perfectly.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as head kept disengaging from the trunnion upon impaction.The healthcare professional indicated this event occurred during surgery, near the patient.No risk, adverse event, or negative outcome were reported.There was a three to four minute delay in surgery but the surgery was completed as intended.The devices were inspected prior to use and were deemed acceptable for use based on their appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the device history records (dhr) show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non conforming material reports (ncmr) associated with the products that may have contributed to the reported event.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.Both products were inspected and found to be on the nominal for all dimensions.It is difficult to determine what the root cause of the complaint is, it is likely that there was tissue preventing the tapers from properly engaging.There are multiple factors that may contribute to an event that are outside the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Rma examination: the reported devices were returned to djo surgical for examination.The devices were inspected and found to be on the nominal for all dimensions.Non conformance could not be confirmed, neck and head were able to engage easily.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE ANATOMIC SHOULDER
Common Device Name
ALTIVATE ANATOMIC, OFFSET HUMERAL HEAD, 46X18
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12432821
Report Number1644408-2021-00941
Device Sequence Number19745646
Product Code KWS
UDI-Device Identifier00190446176220
UDI-Public(01)00190446176220
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number520-46-318
Device Catalogue Number520-46-318
Device Lot Number878U1081
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-07-000 LOT 888U1560; 520-07-000 LOT 888U1560
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexFemale